Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 17, 2018, 8:46 PM CDT for Eau Claire County, Wisconsin. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2018, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 17, 2018, 10:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 118 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
521 WWUS83 KMPX 180146 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN 846 PM CDT SUN JUN 17 2018 WIZ027-028-180345- Chippewa-Eau Claire- 846 PM CDT SUN JUN 17 2018 ...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED... VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT THE FOLLOWING COUNTIES... Chippewa...Eau Claire... At 846 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WAS over Eau Claire. HEAVY RAIN WILL BE NEAR... Chippewa Falls, Lake Hallie and Lake Wissota around 846 PM CDT. Other locations impacted by heavy rain include Bateman, Eau Claire Airport and Seymour. This includes the following highways... Interstate 94 in Wisconsin between mile markers 61 and 71. U.S. Highway 53 between mile markers 86 and 99. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4493 9123 4472 9145 4482 9161 4499 9139 TIME...MOT...LOC 0146Z 180DEG 0KT 4482 9149 $$ AMK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 17, 7:32 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 17, 7:32 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 732 PM CDT Sun Jun 17 2018 .Updated for 00Z Aviation Discussion... Issued at 713 PM CDT Sun Jun 17 2018 && .SHORT TERM...(This evening through Monday) Issued at 424 PM CDT Sun Jun 17 2018 Subtle short wave has helped kick off storms from southwest MN into east central MN and northwest WI. A cold front extended along this area as well, and there is quite the temp and dew point difference. Precipitable water values remain around two inches. Winds aloft are not all that impressive, but the low level jet is anticipated to strengthen by about 10-15 knots this evening per several short term models. Front is projected to accrue more of an ene-wsw orientation, and with storms continuing to develop to the southwest, the concern is for storms to move across the same area tonight. Several other factors are present as well, and some areas could pick up several inches of rain. Thus issued a flash flood watch in coordination with neighboring offices. Severe weather is also a concern and while some storms have shown decent rotation and updraft strength, there have not yet been any reports of severe weather in our area. Once the front moves through, abundant residual moisture and temps dropping by 20-25 degrees should promote extensive cloud cover later tonight and tomorrow morning. .LONG TERM...(Monday night through Sunday) Issued at 424 PM CDT Sun Jun 17 2018 With upper low over Hudson Bay and upper high centered over the southeast, upper flow over MN/WI will mostly be zonal later tomorrow, and then our area is affected by southwest flow from the next upper low moving into the western states. Thus have precip chances over most of the area through Tuesday night, though probabilities will be on the low side. Western upper low will slowly move east, and flow will become favorable for general lift with any short waves, none of which appear to be very strong. Thus have low chances for precip later Wednesday through the rest of the week. Temperatures look seasonable for the week. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 713 PM CDT Sun Jun 17 2018 A cold front will move through the region overnight with northwest winds and MVFR, possibly IFR ceilings after is passes. Ahead of the front expect some showers and thunderstorms this evening along with southwest winds. Ceilings should gradually improve on Monday, with VFR conditions spreading from west to east Monday afternoon. KMSP... Winds should remain northerly, but could see a few changes in wind direction with the outflow boundaries from the evening shower and thunderstorms. Precip chances will taper off after sunset, but should see MVFR and possibly IFR conditions overnight. Expect VFR conditions to return Monday afternoon as winds become more northeasterly. /OUTLOOK FOR KMSP/ Tue...VFR. Wind NE 10 kts. Wed...VFR. Wind ENE 10G15 kts. Thu...VFR. Wind ESE 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...Flash Flood Watch until 7 AM CDT Monday for Wise>016-023>028. MN...Flash Flood Watch until 7 AM CDT Monday for Mnz041-070-078. && SHORT TERM...TDK LONG TERM...TDK AVIATION...JRB
Hazardous weather outlook, Jun 17, 7:07 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 707 PM CDT Sun Jun 17 2018 MNZ063-069-070-076>078-083>085-091>093-WIZ014>016-023>028-190015- Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-St. Croix- Pierce-Dunn-Pepin-Chippewa-Eau Claire- 707 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of east central Minnesota...south central Minnesota...southeast Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight Expect scattered thunderstorms this evening. A few storms could produce heavy rain and be strong to severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible Monday into Tuesday and again late Thursday through Saturday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>062-064>068-073>075-082-190015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Yellow Medicine- Renville-McLeod-Sibley-Carver-Redwood-Brown-Nicollet-Watonwan- 707 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...Tonight A few thunderstorms are possible this evening, but the threat for severe weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible Monday into Tuesday and again late Thursday through Saturday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
In the hours before
Local storm report, Jun 17, 6:43 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
643 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 E CHETEK 45.31N 91.58W
06/17/2018 BARRON WI LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN.
&&Special weather statement, Jun 17, 6:59 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
659 PM CDT SUN JUN 17 2018
MNZ068-069-180030-
Carver-Scott-
659 PM CDT SUN JUN 17 2018
...A STRONG THUNDERSTORM WILL AFFECT SCOTT AND SOUTHEASTERN CARVER
COUNTIES...
At 658 PM CDT, a strong thunderstorm was located over Mn Valley State
Rec Area, or 30 miles northwest of Northfield, moving northeast at 20
mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Shakopee, Chaska, Belle Plaine, Jordan, Carver, Mn Valley State Rec
Area, Marystown and St Benedict.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4462 9381 4463 9381 4464 9377 4467 9377
4468 9382 4482 9364 4465 9341 4455 9374
TIME...MOT...LOC 2358Z 230DEG 18KT 4465 9371
BORGHOFFSpecial weather statement, Jun 17, 7:05 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
705 PM CDT SUN JUN 17 2018
MNZ063-070-WIZ024-180030-
Washington-Dakota-Pierce-
705 PM CDT SUN JUN 17 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAKOTA...SOUTHERN
WASHINGTON AND NORTHWESTERN PIERCE COUNTIES...
At 704 PM CDT, a strong thunderstorm was located over Rosemount, or
15 miles south of St. Paul, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Eagan, Woodbury, Burnsville, Lakeville, Apple Valley, Maplewood,
Cottage Grove, Inver Grove Heights, Hastings, Rosemount, Farmington
and South St. Paul.
LAT...LON 4470 9332 4472 9333 4492 9311 4492 9305
4489 9302 4489 9299 4493 9298 4479 9262
4459 9313
TIME...MOT...LOC 0004Z 232DEG 27KT 4472 9311
BORGHOFFLocal storm report, Jun 17, 7:09 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 5 SW LADYSMITH 45.42N 91.17W
06/17/2018 RUSK WI LAW ENFORCEMENT
POWER LINES BLOWN DOWN ACROSS STROM RD.
&&Special weather statement, Jun 17, 7:49 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
749 PM CDT SUN JUN 17 2018
MNZ060-062-063-070-180115-
Washington-Dakota-Hennepin-Ramsey-
749 PM CDT SUN JUN 17 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...
NORTHWESTERN DAKOTA...SOUTHERN WASHINGTON AND SOUTHERN RAMSEY
COUNTIES...
At 749 PM CDT, a strong thunderstorm was located over South St Paul
Airport, or 7 miles south of St. Paul, moving northeast at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Woodbury, Burnsville,
Apple Valley, Maplewood, Richfield, Cottage Grove, Inver Grove
Heights and Oakdale.
LAT...LON 4477 9333 4479 9333 4479 9338 4480 9338
4508 9296 4498 9277 4494 9275 4488 9278
4471 9313
TIME...MOT...LOC 0049Z 234DEG 30KT 4484 9312
BORGHOFFSpecial weather statement, Jun 17, 8:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN 846 PM CDT SUN JUN 17 2018 WIZ027-028-180345- Chippewa-Eau Claire- 846 PM CDT SUN JUN 17 2018 ...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED... VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT THE FOLLOWING COUNTIES... Chippewa...Eau Claire... At 846 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WAS over Eau Claire. HEAVY RAIN WILL BE NEAR... Chippewa Falls, Lake Hallie and Lake Wissota around 846 PM CDT. Other locations impacted by heavy rain include Bateman, Eau Claire Airport and Seymour. This includes the following highways... Interstate 94 in Wisconsin between mile markers 61 and 71. U.S. Highway 53 between mile markers 86 and 99. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4493 9123 4472 9145 4482 9161 4499 9139 TIME...MOT...LOC 0146Z 180DEG 0KT 4482 9149 AMK
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:05 PM CDT | Special Weather Statement | MPX | Dakota | 25 min |
| Jun 17, 7:49 PM CDT | Special Weather Statement | MPX | Washington | 26 min |
| Jun 17, 9:07 PM CDT | Special Weather Statement | MPX | Goodhue | 38 min |
| Jun 18, 2:39 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue | 111 min |
| Jun 17, 9:32 PM CDT | Special Weather Statement | MPX | Pierce | 28 min |
| Jun 18, 4:32 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 58 min |
| Jun 18, 10:31 AM CDT | River Flood Warning | MPX | Eau Claire | 4 days |
| Jun 18, 10:31 AM CDT | River Flood Warning | MPX | Chippewa, Eau Claire | 68 hr |
| Jun 18, 10:31 AM CDT | River Flood Warning | MPX | Buffalo, Pepin | 5 days |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.